Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 129, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 9, 2016, 12:10 AM EDT for 4 counties in Tennessee. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 9, 2016, 12:10 AM EDT (04:10 UTC)
- Expired
- Jul 9, 2016, 1:00 AM EDT
- In force
- 50 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bradley County, TN, Hamilton County, TN, Marion County, TN, Sequatchie County, TN
The radar
The Northeast Alabama radar (KHTX), 72 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 9, 12:10 AM EDT | TSTM WND DMG | Whitwell, TN | SEVERAL TREES DOWN IN WHITWELL AREA. |
| Jul 9, 12:20 AM EDT | TSTM WND DMG | Chattanooga, TN | TREES AND POWER LINES DOWN ACROSS THE CITY OF CHATTANOOGA. |
| Jul 9, 12:50 AM EDT | TSTM WND DMG | 5 S Cleveland, TN | TREES AND POWER LINES DOWN ACROSS THE SOUTHERN PART OF THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2167 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1438 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
080
WUUS54 KMRX 090410
SVRMRX
TNC011-065-115-153-090500-
/O.NEW.KMRX.SV.W.0129.160709T0410Z-160709T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
1210 AM EDT SAT JUL 9 2016
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BRADLEY COUNTY IN EASTERN TENNESSEE...
SOUTHEASTERN SEQUATCHIE COUNTY IN EASTERN TENNESSEE...
HAMILTON COUNTY IN EASTERN TENNESSEE...
EASTERN MARION COUNTY IN EASTERN TENNESSEE...
* UNTIL 100 AM EDT/MIDNIGHT CDT/
* AT 1209 AM EDT/1109 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED
NEAR SIGNAL MOUNTAIN...OR NEAR CHATTANOOGA...MOVING SOUTHEAST AT
25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...CLEVELAND...JASPER...SODDY-DAISY...SIGNAL MOUNTAIN...
ROSSVILLE...WALDEN...LAKESITE...WHITWELL...RIDGESIDE...HARRISON...
FAIRMOUNT...WILDWOOD LAKE...SOUTH CLEVELAND...RED BANK...
COLLEGEDALE...POWELLS CROSSROADS...MCDONALD...
MARTIN SPRINGS AND OOLTEWAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF
NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3511 8564 3533 8542 3510 8482 3499 8493
3498 8550
TIME...MOT...LOC 0409Z 299DEG 23KT 3508 8534
HAIL...<.75IN
WIND...60MPH
$$
AMP.234 follow-up statements
646
WWUS54 KMRX 090419
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1219 AM EDT SAT JUL 9 2016
TNC011-065-115-153-090500-
/O.CON.KMRX.SV.W.0129.000000T0000Z-160709T0500Z/
BRADLEY TN-SEQUATCHIE TN-HAMILTON TN-MARION TN-
1219 AM EDT SAT JUL 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM
EDT/MIDNIGHT CDT/ FOR SOUTHWESTERN BRADLEY...SOUTHEASTERN
SEQUATCHIE...HAMILTON AND EASTERN MARION COUNTIES...
AT 1219 AM EDT/1119 PM CDT/...A SEVERE THUNDERSTORM WAS LOCATED OVER
CHATTANOOGA...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...CLEVELAND...SODDY-DAISY...SIGNAL MOUNTAIN...WALDEN...
LAKESITE...WHITWELL...RIDGESIDE...HARRISON...FAIRMOUNT...
WILDWOOD LAKE...SOUTH CLEVELAND...RED BANK...COLLEGEDALE...
POWELLS CROSSROADS...MCDONALD...MARTIN SPRINGS...OOLTEWAH...
EAST BRAINERD AND EAST RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3507 8552 3516 8558 3533 8542 3510 8482
3499 8493 3499 8547
TIME...MOT...LOC 0419Z 294DEG 22KT 3507 8527
HAIL...1.00IN
WIND...60MPH
$$
AMP.23333
WWUS54 KMRX 090428
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1228 AM EDT SAT JUL 9 2016
TNC115-153-090437-
/O.CAN.KMRX.SV.W.0129.000000T0000Z-160709T0500Z/
SEQUATCHIE TN-MARION TN-
1228 AM EDT SAT JUL 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SEQUATCHIE AND
EASTERN MARION COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3499 8546 3501 8542 3504 8541 3504 8539
3507 8536 3509 8536 3511 8538 3511 8539
3515 8539 3528 8528 3510 8482 3499 8493
TIME...MOT...LOC 0427Z 296DEG 24KT 3505 8520
$$
TNC011-065-090500-
/O.CON.KMRX.SV.W.0129.000000T0000Z-160709T0500Z/
BRADLEY TN-HAMILTON TN-
1228 AM EDT SAT JUL 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR SOUTHWESTERN BRADLEY AND HAMILTON COUNTIES...
AT 1227 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
RIDGESIDE...OR NEAR CHATTANOOGA...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...CLEVELAND...SODDY-DAISY...SIGNAL MOUNTAIN...WALDEN...
LAKESITE...RIDGESIDE...HARRISON...FAIRMOUNT...WILDWOOD LAKE...
SOUTH CLEVELAND...RED BANK...COLLEGEDALE...MCDONALD...OOLTEWAH...
EAST BRAINERD...EAST RIDGE...HARRISON BAY S.P....
NORTH CHICKAMAUGA CREEK GORGE AND FALLING WATER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING! THIS STORM HAS PRODUCED TREE DAMAGE IN WHITWELL IN
MARION COUNTY.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3499 8546 3501 8542 3504 8541 3504 8539
3507 8536 3509 8536 3511 8538 3511 8539
3515 8539 3528 8528 3510 8482 3499 8493
TIME...MOT...LOC 0427Z 296DEG 24KT 3505 8520
HAIL...1.00IN
WIND...60MPH
$$
AMP.23306
WWUS54 KMRX 090438
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1238 AM EDT SAT JUL 9 2016
TNC011-065-090500-
/O.CON.KMRX.SV.W.0129.000000T0000Z-160709T0500Z/
BRADLEY TN-HAMILTON TN-
1238 AM EDT SAT JUL 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR SOUTHWESTERN BRADLEY AND SOUTHEASTERN HAMILTON COUNTIES...
AT 1238 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOUTH
CLEVELAND...OR 9 MILES SOUTHWEST OF CLEVELAND...MOVING EAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CHATTANOOGA...CLEVELAND...LAKESITE...HARRISON...SOUTH CLEVELAND...
WILDWOOD LAKE...COLLEGEDALE...MCDONALD...APISON...FLINT SPRINGS...
OOLTEWAH...EAST BRAINERD...WATERVILLE...EAST RIDGE...
HARRISON BAY S.P....RED CLAY S.P.
AND MIDDLE VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING. THIS STORM HAS PRODUCED TREE DAMAGE ACROSS MARION COUNTY!
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3499 8526 3522 8512 3510 8482 3499 8493
TIME...MOT...LOC 0438Z 278DEG 33KT 3507 8499
HAIL...1.00IN
WIND...60MPH
$$
AMP.23202
WWUS54 KMRX 090449
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1249 AM EDT SAT JUL 9 2016
TNC011-065-090500-
/O.CON.KMRX.SV.W.0129.000000T0000Z-160709T0500Z/
BRADLEY TN-HAMILTON TN-
1249 AM EDT SAT JUL 9 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM EDT
FOR SOUTHWESTERN BRADLEY AND SOUTHEASTERN HAMILTON COUNTIES...
AT 1248 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SOUTH
CLEVELAND...OR 10 MILES SOUTH OF CLEVELAND...MOVING SOUTHEAST AT 25
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLEVELAND...SOUTH CLEVELAND...WILDWOOD LAKE...COLLEGEDALE...
MCDONALD...APISON...FLINT SPRINGS...WATERVILLE...
RED CLAY S.P. AND OOLTEWAH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
A BUILDING. THIS STORM HAS PRODUCED WIDESPREAD TREE DAMAGE ACROSS
MARION AND HAMILTON COUNTIES!
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3499 8509 3516 8499 3510 8482 3499 8493
TIME...MOT...LOC 0448Z 299DEG 23KT 3504 8492
HAIL...1.00IN
WIND...60MPH
$$
AMP.23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 9:00 PM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jul 8, 9:00 PM EDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Morristown TN 900 PM EDT FRI JUL 8 2016 .Discussion...Evening convection slowly weakening and decreasing. We will continue to see a few lingering showers and thunderstorms throughout the night but do not anticipate any additional severe storms. Overall...should see improving conditions through the rest of the night. Will...therefore...allow the remaining Severe Thunderstorm Watch to expire. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && mjb
Hazardous weather outlook, Jul 8, 2:22 PM EDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 222 PM EDT FRI JUL 8 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-091830- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 222 PM EDT FRI JUL 8 2016 /122 PM CDT FRI JUL 8 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE FROM MID-AFTERNOON THROUGH EARLY EVENING... ...TORRENTIAL RAINS WITH LOCALIZED FLASH FLOODING IS ALSO POSSIBLE THIS AFTERNOON AND EVENING... ANOTHER BROKEN LINE OF THUNDERSTORMS WILL DEVELOP ACROSS MIDDLE TENNESSEE AND SOUTHEAST KENTUCKY THIS AFTERNOON...THEN MOVE EAST INTO EAST TENNESSEE AND SOUTHWEST VIRGINIA. THE AIR-MASS ACROSS THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS WILL BECOME QUITE MOIST AND UNSTABLE THIS AFTERNOON AHEAD OF THIS LINE. SOME OF THESE STORMS WILL BECOME STRONG TO SEVERE WITH THE MAIN CONCERN BEING DAMAGING WINDS...HAIL UP TO QUARTER SIZE...TORRENTIAL RAINS AND LOCALIZED FLASH FLOODING. THE GREATEST COVERAGE AND INTENSITY OF THESE STORMS WILL BE THROUGH 8 PM EDT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY THROUGH MONDAY...MAINLY ACROSS EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. SOME STRONG STORMS ARE POSSIBLE PRODUCING GUSTY WINDS...FREQUENT LIGHTNING...AND HEAVY RAINS...MAINLY DURING THE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING.
In the hours before
Local storm report, Jul 8, 7:29 PM EDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
729 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 2 S PETROS 36.06N 84.45W
07/08/2016 MORGAN TN 911 CALL CENTER
TREES DOWN ALONG HWY 62 IN THE JOYNER COMMUNITY.
&&
13Local storm report, Jul 8, 7:34 PM EDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
734 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST ELIZABETHTON 36.34N 82.23W
07/08/2016 M62 MPH CARTER TN TRAINED SPOTTER
RECORDED ON A DAVIS WIND SENSOR. MULTIPLE TREES DOWN IN
THE AREA WITH POWER OUTAGES.
&&
13Local storm report, Jul 8, 9:26 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
926 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND DMG TURTLETOWN 35.13N 84.36W
07/08/2016 POLK TN 911 CALL CENTER
SEVERAL TREES DOWN NEAR TURTLETOWN
0830 PM TSTM WND DMG MURPHY 35.09N 84.03W
07/08/2016 CHEROKEE NC 911 CALL CENTER
SEVERAL TREES DOWN SOUTH PART OF COUNTY AND EAST OF
MURPHY
&&
MBLACKSpecial weather statement, Jul 8, 10:07 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1007 PM EDT FRI JUL 8 2016
NCZ060-061-TNZ102-090300-
CHEROKEE NC-CLAY NC-EAST POLK TN-
1007 PM EDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE...WESTERN CLAY AND
SOUTHEASTERN POLK COUNTIES UNTIL 1100 PM EDT...
AT 1007 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF DUCKTOWN...MOVING EAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MURPHY...DUCKTOWN...HIAWASSE DAM...HOT HOUSE...MARBLE...TURTLETOWN...
BRASSTOWN AND COPPERHILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3499 8438 3515 8439 3519 8384 3517 8382
3515 8383 3500 8387
TIME...MOT...LOC 0207Z 269DEG 27KT 3507 8426
AMP.23Local storm report, Jul 8, 10:26 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
1026 PM EDT FRI JUL 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG 1 NE CLAIRFIELD 36.56N 83.94W
07/08/2016 CLAIBORNE TN 911 CALL CENTER
SEVERAL TREES DOWN.
0510 PM TSTM WND DMG 7 W SUNBRIGHT 36.24N 84.80W
07/08/2016 MORGAN TN 911 CALL CENTER
TREES AND POWER LINES DOWN ALONG GLADES ROAD.
0510 PM TSTM WND DMG HARROGATE-SHAWANEE 36.58N 83.64W
07/08/2016 CLAIBORNE TN 911 CALL CENTER
TREES DOWNED.
0515 PM TSTM WND DMG TAZEWELL 36.46N 83.58W
07/08/2016 CLAIBORNE TN 911 CALL CENTER
TREES DOWNED.
0525 PM TSTM WND DMG 5 SSE EWING 36.57N 83.40W
07/08/2016 HANCOCK TN 911 CALL CENTER
A FEW TREES DOWN FROMSTRAIGHT-LINE SEVERE THUNDERSTORM
WINDS
0545 PM TSTM WND DMG 2 S PETROS 36.06N 84.45W
07/08/2016 MORGAN TN 911 CALL CENTER
TREES DOWN ALONG HWY 62 IN THE JOYNER COMMUNITY.
0548 PM TSTM WND DMG ROGERSVILLE 36.41N 83.01W
07/08/2016 HAWKINS TN PUBLIC
NUMEROUS TREES DOWN.
0552 PM TSTM WND DMG SURGOINSVILLE 36.47N 82.86W
07/08/2016 HAWKINS TN PUBLIC
NUMEROUS TREES DOWN.
0558 PM HAIL 6 E BEAN STATION 36.34N 83.18W
07/08/2016 E1.00 INCH HAWKINS TN PUBLIC
AT THE DAVY CROCKETT CAMPGROUND.
0600 PM TSTM WND DMG 1 E OAK RIDGE 35.96N 84.28W
07/08/2016 ANDERSON TN 911 CALL CENTER
ONE TREE DOWN IN EAST OAK RIDGE.
0603 PM HAIL PIGEON FORGE 35.79N 83.56W
07/08/2016 E1.00 INCH SEVIER TN TRAINED SPOTTER
0607 PM TSTM WND DMG 1 W POWELL 36.03N 84.05W
07/08/2016 KNOX TN TRAINED SPOTTER
LARGE TREE DOWN BLOCKING EMORY ROAD...AND IT ALSO TOOK
OUT POWER LINES.
0610 PM TSTM WND DMG GRAY 36.41N 82.48W
07/08/2016 WASHINGTON TN PUBLIC
TREES DOWN ALONG CRYSTAL SPRINGS ROAD.
0615 PM TSTM WND DMG CHURCH HILL 36.53N 82.71W
07/08/2016 HAWKINS TN PUBLIC
SEVERAL TREES DOWN.
0620 PM TSTM WND DMG JOHNSON CITY 36.33N 82.37W
07/08/2016 WASHINGTON TN BROADCAST MEDIA
ROOF PARTIALLY REMOVED AT CAMELOT CIRCLE.
0620 PM TSTM WND DMG KINGSTON 35.87N 84.51W
07/08/2016 ROANE TN 911 CALL CENTER
NUMEROUS TREES DOWN ACROSS THE COUNTY.
0620 PM TSTM WND DMG FARRAGUT 35.87N 84.18W
07/08/2016 KNOX TN 911 CALL CENTER
ONE TREE DOWN.
0630 PM TSTM WND GST ELIZABETHTON 36.34N 82.23W
07/08/2016 M62.00 MPH CARTER TN TRAINED SPOTTER
RECORDED ON A DAVIS WIND SENSOR. MULTIPLE TREES DOWN IN
THE AREA WITH POWER OUTAGES.
0640 PM TSTM WND DMG 3 W WALLAND 35.73N 83.87W
07/08/2016 BLOUNT TN 911 CALL CENTER
NUMEROUS TREES DOWNED BY THUNDERSTORM OUTFLOW WINDS.
0650 PM HAIL LOUDON 35.74N 84.36W
07/08/2016 E1.00 INCH LOUDON TN PUBLIC
0820 PM TSTM WND DMG TURTLETOWN 35.13N 84.36W
07/08/2016 POLK TN 911 CALL CENTER
SEVERAL TREES DOWN NEAR TURTLETOWN
0830 PM TSTM WND DMG MURPHY 35.09N 84.03W
07/08/2016 CHEROKEE NC 911 CALL CENTER
SEVERAL TREES DOWN SOUTH PART OF COUNTY AND EAST OF
MURPHY
&&
GMATHEWSSpecial weather statement, Jul 8, 11:25 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
1025 PM CDT FRI JUL 8 2016
TNZ098-090415-
MARION TN-
1025 PM CDT FRI JUL 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 1115 PM
CDT...
AT 1025 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR KIMBALL...OR NEAR JASPER...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JASPER...SOUTH PITTSBURG...WHITWELL...KIMBALL...MONTEAGLE...POWELLS
CROSSROADS...ORME...MARTIN SPRINGS...FOSTER FALLS S.P....NEW HOPE...
SEQUATCHIE CAVE...HALETOWN (GUILD)...HICKS GAP S.P....FIERY GIZZARD
S.P....GRIFFITH CREEK...CHIMNEYS S.P. AND LONE OAK.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3516 8587 3522 8585 3523 8580 3522 8574
3524 8569 3526 8570 3530 8554 3527 8549
3526 8544 3522 8540 3518 8539 3511 8539
3509 8536 3505 8538 3504 8541 3500 8543
3498 8548 3499 8586
TIME...MOT...LOC 0325Z 270DEG 23KT 3514 8570
AMP.23The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:07 PM EDT | Severe Thunderstorm Warning | MRX | Monroe, Polk | 38 min |
| Jul 8, 8:55 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Sequatchie | 35 min |
| Jul 8, 11:25 PM EDT | Special Weather Statement | MRX | Marion | 50 min |
| Jul 8, 11:47 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Hamilton, Marion, Sequatchie | 28 min |
| Jul 9, 12:03 AM EDT | Severe Thunderstorm Warning | MRX | Anderson, Morgan, Roane, Scott | 42 min |
| Jul 9, 12:17 AM EDT | Special Weather Statement | MRX | Bledsoe, Bradley, Meigs, Rhea | 43 min |
| Jul 9, 12:47 AM EDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 43 min |
| Jul 9, 12:52 AM EDT | Special Weather Statement | MRX | Loudon | 38 min |
| Jul 9, 1:18 AM EDT | Special Weather Statement | MRX | Monroe | 42 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.